alexa Alveolar hemorrhage associated with warfarin therapy: a case report and literature review.
Pulmonology

Pulmonology

Journal of Pulmonary & Respiratory Medicine

Author(s): Erdogan D, Kocaman O, Oflaz H, Goren T

Abstract Share this page

Abstract A 75-year-old man was admitted to our clinic with the complaints of palpitation, fever, severe dyspnea, dizziness and bloody sputum associated with coughing. Chest radiographs revealed that the lungs were bilaterally infiltrated. A high resolution computed tomographic study of the thorax disclosed diffuse alveolar hemorrhage, of which presence was proved by histopathological study of bronchoalveolar lavage material. The hemorrhage occured at 8th day of 5 mg daily warfarin therapy, which was given for frequent atrial fibrillation attacks was controlled by fresh frozen plasma and vitamin K. Alveolar hemorrhage is difficult to diagnose and has high mortality if the treatment was not started as soon as possible. This is the first report of alveolar hemorrhage caused by 5 mg daily warfarin therapy. We propose that the patient's age, nutritional status, used drugs should be taken into consideration for true management of patients with atrial fibrillation.
This article was published in Int J Cardiovasc Imaging and referenced in Journal of Pulmonary & Respiratory Medicine

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords